Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 48, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2001, 5:45 AM MDT for Keith County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 7, 2001, 5:45 AM MDT (11:45 UTC)
- Expired
- Jun 7, 2001, 6:15 AM MDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Keith County, NE
The radar
The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 071145 SVRLBF NEC101-071215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 545 AM MDT THU JUN 7 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA * UNTIL 615 AM MDT * AT 543 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF KEYSTONE...OR ABOUT 14 MILES NORTHEAST OF OGALLALA...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FARM AND RANGELANDS OF KEITH COUNTY IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FRuOM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4138 10173 4121 10167 4124 10128 4139 10131 $$ CLB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:04 AM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 7, 2:04 AM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 304 AM CDT THU JUN 7 2001 ...FORECAST CHALLENGE WILL BE CHANCE OF THUNDERSTORMS... ISOLATED THUNDERSTORMS CONTINUE TO FORM IN CONVERGENT FLOW OVER EXTREME SOUTHWEST FORECAST AREA AT 07Z. H2 DIVERGENCE ALOFT AIDING LIFT FOR DEVELOPMENT WITH FORCING TO BE ENHANCED AS DAYBREAK ARRIVES WITH H5 WAVE TO MOVE EAST. 06Z HAND SURFACE ANALYSIS SHOWED SEMI STATIONARY FRONT SNAKING ALONG THE EASTERN SLOPES OF THE MOUNTAIN STATES...WHILE HIGH PRESSURE WAS RIDGING SOUTHEAST ALONG THE WESTERN PLAINS. DEWPOINTS ARE INTO THE 50S WITH MID 60S IN THE SOUTHWEST. STRATUS DECK SPREADING SLOWLY WEST NORTHWEST WITH LOW CLOUDS TO EXPAND NORTHWEST FOR THE MORNING. MODELS IN GENERAL AGREEMENT WITH LITTLE CHANGE TODAY WITH UPSLOPE FLOW TO KEEP A STEADY STATE OF MOISTURE IN PLACE FOR FUEL FOR THUNDERSTORMS IN THE WEST. ETA MOST CONSISTENT AND FOLLOWED THROUGH 60 HOURS THEN AVN BEYOND. THIS MORNING THERE WILL BE EXTENSIVE LOW CLOUDS EARLY IN THE SOUTHWEST WITH AREAS OF FOG. ISOLATED THUNDERSTORMS TO CONTINUE WITH ZONES BREAKOUT FOR EACH. THE UPSLOPE CONVERGENT FLOW CONTINUES TODAY WITH SHOWERS AND THUNDERSTORMS TO REFORM BY LATE DAY WITH EXISTING BOUNDARIES TO BE THE FOCUS WITH BEST CHANCE FOR STORMS TO BE IN THE SOUTHWEST. TEMPERATURES WILL BE HELD DOWN BY CLOUD COVERAGE EARLY THEN RECOVER IN THE SOUTHWEST FOR TEMPERATURES CLOSE TO GUIDANCE. TONIGHT THE SURFACE HIGH WEAKENS AND BUILDS SOUTH WHICH WILL REALIGN FOCUS FOR CONVECTION FURTHER TO THE SOUTH AFTER MIDNIGHT AS SURFACE WINDS TURN TO THE SOUTH. GUIDANCE TEMPERATURES APPEAR TO LOW CONSIDERING MOISTURE AND DEWPOINTS FORECASTED AND WILL UP A CATEGORY IN THE SOUTHWEST. BOUNDARY LAYER MOISTURE WILL REMAIN PRESENT FOR LOW CLOUDS AND AREAS OF FOG TO REFORM OVERNIGHT. FRIDAY THE H5 RIDGE AXIS BUILDS EAST WITH SUBSIDENCE TO INCREASE ACROSS THE WEST. AREAS OF LOW CLOUDS SHOULD GIVE WAY TO PARTLY SUNNY SKIES. 850-700 MB LAYER LAPSE RATES INCREASE BUT WITH INCREASING SUBSIDENCE ALOFT WILL REMOVE LOW POPS EXCEPT FOR THE EXTREME WESTERN COUNTIES WHERE A STORM COULD PROPAGATE INTO FRIDAY NIGHT. TEMPERATURES WILL RISE SLOWLY TO AROUND 80 WITH EARLY MORNING LOW CLOUDS TO SLOW BURN OFF. IN THE EXTENDED THE H5 RIDGE AXIS BUILDS EAST THROUGH SUNDAY WITH LEESIDE LOW TO DEVELOP AND MOVE EAST. RIDGE RUNNERS WILL BRING AN INCREASE IN MID AND HIGH LEVEL CLOUD COVERAGE. YET WITH THE GULF RETURN MINIMIZED TO THE WESTERN HIGH PLAINS A MAINLY DRY FORECAST SHOULD HOLD FOR THE WEEKEND. THEN MONDAY AS A STRONGER PUSH OCCURS A CHANCE OF THUNDERSTORMS MONDAY THEN AGAIN LATE TUESDAY AS BACK DOOR COLD FRONT MOVES SOUTH. WEDNESDAY THE FRONT WILL BE TO THE SOUTH WITH HIGH PRESSURE BUILDS IN FROM THE NORTHWEST WITH MAINLY DRY CONDITIONS WEDNESDAY. .LBF...NONE. KECK
In the hours before
Special weather statement, Jun 7, 3:58 AM MDT, 1 hour 47 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-071630- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 458 AM CDT THU JUN 7 2001 ...STORM SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT... STORM SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT ACROSS PORTIONS OF WESTERN NEBRASKA. THE AREA OF GREATEST RISK IS WEST OF A HAYES CENTER...TO ARTHUR...TO ANTIOCH LINE. MOIST UNSTABLE AIR WILL CONTINUE TO POOL ACROSS WESTERN PORTIONS OF THE OUTLOOK AREA TODAY. BY LATER THIS AFTERNOON...A VIGOROUS UPPER LEVEL DISTURBANCE WILL INTERACT WITH THE UNSTABLE AIR CAUSING EXPLOSIVE DEVELOPMENT OF THUNDERSTORMS. AT THIS TIME THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. CLB
Local storm report, Jun 7, 5:35 AM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
635 AM CDT THU JUN 7 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0617 AM 12 NW OGALLALA NE .88 INCH HAIL
06/07/01 KEITH
TLKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:25 AM MDT | Severe Thunderstorm Warning | LBF | Chase | 50 min |
| Jun 7, 7:30 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.